Not sure why I’m feeling so unusually somber this evening. Maybe it’s reflecting on difficult times. Maybe it’s that I’m overdue for dinner, or that my husband’s later than usual tonight, or that I didn’t take the second Ritalin today and my natural dopamine reserves are too drained out to keep me going. Maybe it’s just the SSRI withdrawal rearing its head again.
I searched a bit more yesterday while in the process of compiling my Treatise on Antidepressant Medications (which is not in any way what I had originally intended to write, but is evidently what came out, and which I am sure I will post here eventually), and got a bit more information on the discontinuation syndrome common when trying to get off antidepressant meds. I spoke a bit too soon when last I mentioned having no physical symptoms this time around. The nausea came up again, and brought with it some crazy dizziness and that now-recognizable feeling that my head is shrunken. I haven’t let it get to the point it did last time. This time, I’m being sane, and tapering my dosage MUCH more slowly than I even thought I would. I’ve currently got it spread over about two more weeks, though we’ll see how it goes. I’ve also started spreading out my doses. I take a tiny portion of the day’s allotted pill at any time in the day that I start to feel the heavy physical side effects coming on. At the end of the night, at my usual dosing time, I take whatever’s left. Then I write really long paragraphs with way too many sentences strung together.
I’ve also been a little more forgiving with the rabid sugary/starchy food cravings I seem to get any time I reduce a dose. It makes a certain amount of sense, since my body is probably trying to synthesize more serotonin to make up the difference. Where do you get serotonin? Carbs, baby! According to the internet, I am not the only one who experiences this, so this time around I am treating it more as something natural and more often just going with it. Having a stomach full of potatoes also seems to take the edge off the nausea a little (which is weird, as when I’m queasy for any other reason the last thing I want is a stomach full of food). At any rate, it’s been working out well so far in preventing the horrors of last time, and apparently my body is adjusting a little better to the change.
Still, it’s not exactly smooth sailing. Listed in the common symptoms of Luvox withdrawal are dizziness, fatigue, indigestion, insomnia, lethargy, headaches, nausea, stomach cramps, and tingling sensations (my nose! Driving me crazy!), all of which I am having to one extent or another (many of which, admittedly, I barely notice anymore with all the physical ups and downs I’ve come to expect now as a part of my normal state). Also on that list were…ahem…irritability, anxiety, highly emotional behaviour, worsened depression, and “over-reacting to situations.” Which I’m sure my husband would be happy to inform you that I have been experiencing.
As a note, they also list “repetitive thoughts or songs.” …Songs?? Is that why I can’t get “But You Say He’s Just a Friend” out of my head. ‘Cause that’s just wrong.
I’m going to watch puppies now.